Ohio, 2007Flash Flooding and Flooding in Ohio, August 20 to 24, 2007
August 20 to 24, 2007 · NWS CLE · 11 events in 9 counties and zones
A stationary boundary stretched from west to east through northern Ohio during the morning hours of the 20th, and remained nearly stationary for the next several days. Heavy rain along this boundary moved across far northern Ohio during the day causing flooding and flash flooding across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $965,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary boundary stretched from west to east through northern Ohio during the morning hours of the 20th, and remained nearly stationary for the next several days. Heavy rain along this boundary moved across far northern Ohio during the day causing flooding and flash flooding across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 20, 6:24 AM EST, 36 minutes earlier.
Area forecast discussion, Aug 20, 6:24 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
724 AM EDT MON AUG 20 2007
.SYNOPSIS...
A STATIONARY FRONT ACROSS OHIO WILL REMAIN IN PLACE THROUGH THE
MIDDLE OF THE WEEK...ALLOWING SHOWERS AND THUNDERSTORMS TO PERSIST
ACROSS THE REGION THROUGH WEDNESDAY. IT WILL EVENTUALLY MOVE INTO
LOWER ONTARIO WEDNESDAY...BUT SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO BE POSSIBLE UNTIL THE WEEKEND WHEN A COLD FRONT
USHERS IN COOLER DRIER AIR.
&&
.NEAR TERM /THROUGH TONIGHT/...
FRONTAL BOUNDARY SLOWLY LIFTING INTO NORTHERN OHIO WILL ALLOW MORE
OF THE CONVECTIVE TYPE PRECIP TO PUSH OVER MORE OF THE AREA TO HELP
PRODUCE LOCALLY HEAVY RAIN WHICH WILL ADD TO THE 1 TO 3 INCHES THAT
HAS FALLEN OVER THE PAST 24 HOURS OVER MUCH OF NORTHERN OHIO WITH
THE HIER AMOUNTS IN THE WRN COUNTIES. WL CONTINUE FLOOD WATCH. CUD
NEED TO EXTEND FLOOD WATCH TODAY IN NW PA BUT FOR NOW THAT AREA HAS
ONLY RECEIVED LIGHT RA. WL LEAVE WATCH EXPIRATION AT MIDNIGHT
TONIGHT FOR NOW AND LET DAY SHIFT TAKE ANOTHER LOOK TO DECIDE
WHETHER EXTENDING THE WATCH WILL BE NEEDED.
EVEN WITH SLIGHT RISK FOR SVR TSRA TDA INTO EARLY TNGT FOR SWRN
THIRD OF AREA WL HOLD OFF ON MENTIONING POSSIBLE SEVERE IN THOSE
ZONES DUE TO CLOUD COVER ISSUE AND LET MORN CREW GET A LOOK AT 12Z
SOUNDINGS AND DECIDE THEN WHETHER TO MENTION THE SEVERE THREAT.
HOWEVER...MENTION WILL BE MADE IN THE HWO COMING OUT AFTER THE EARLY
MORNING ZONES.
TEMPS SHOULD BE ABLE TO RISE MORE TODAY AS THE FRONT LIFTS FURTHER
NE WITH THE WARM SECTOR SPREADING FURTHER INTO THE CWA.
&&
.SHORT TERM /TUESDAY/...
PER PREVIOUS DISCUSSION FLOOD WATCH MAY LATER NEED TO BE EXTENDED
THRU ALL OF MONDAY NIGHT. WEAK UPPER LOW FROM THE REMAINS OF THE
TROPICAL SYSTEM MOVE EAST OF OHIO BY TUESDAY WITH A LITTLE MID AND
UPPER RIDGING TRYING TO BUILD INTO THE AREA FROM THE WEST. THIS
SHOULD HELP TO LESSEN THE WIDESPREAD RAIN THREAT SOME TUESDAY AND
MORE SO ON TUESDAY NIGHT.
A FEW BREAKS IN THE CLOUDS ON TUESDAY SHOULD HELP TEMPS TO
RISE...ESPECIALLY IN THE SWRN PART OF THE AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXTENDED CONTINUES TO LOOK ON THE WARM AND WET SIDE...MODELS HAVE
BEEN CONSISTENT IN THIS FOR THE PAST SEVERAL DAYS. WEDNESDAY WILL
SEE HIGH PRESSURE SET UP TO OUR EAST WHILE THE LINGERING STATIONARY
FRONT MOVES INTO LOWER ONTARIO. TEMPS WILL WARM UP A BIT ON
WEDNESDAY BUT BEING IN THE WARM SECTOR...WILL PROBABLY END UP SEEING
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. SIMILAR THINKING ON
THURSDAY AS WELL SINCE A WEAK WAVE WILL BRUSH THE WESTERN HALF OF
THE FORECAST AREA THURSDAY AFTERNOON. SOME OF THE DETAILS WILL STILL
NEED TO BE WORKED OUT LATER IN THE WEEK...GFS PAINTS A GOOD PICTURE
OF THE OVERALL SYNOPTIC PATTERN BUT IS OVER-DOING SOME OF THE
SHORTWAVES TOWARD THE END OF THE WEEK. COULD END UP SEEING SCATTERED
THUNDERSTORMS DURING THE DAY WITH DRY EVENINGS BOTH WEDNESDAY AND
THURSDAY BUT CONTINUITY AND NEWEST GUIDANCE HINT AT LEAVING CHANCE
POPS IN PLACE BOTH DAYS. MINOR CHANGES MADE TO WED AND THU.
FRIDAY THE H5 FLOW BECOMES SOUTHWESTERLY WHILE THE SURFACE LOW JUST
TO OUR WEST ELONGATES AND SLOWS TO A CRAWL. EXPECTING THE COLD FRONT
TO SLOWLY MAKE ITS WAY ACROSS THE FORECAST AREA SATURDAY AND
EVENTUALLY INTO PA SUNDAY AFTERNOON. WILL KEEP POPS IN PLACE FRIDAY
AND SATURDAY AND ATTEMPT TO DRY THINGS OUT BY SUNDAY. FINALLY LOOKS
LIKE HIGH PRESSURE AT THE SURFACE AND ALOFT WILL TAKE HOLD OVER THE
MIDWEST BY EARLY NEXT WEEK.
AS FOR TEMPS...NO MAJOR CHANGES MADE. AS MENTIONED...WILL SEE A BIT
OF A WARM UP ON WEDNESDAY LASTING THROUGH THE EARLY PART OF THE
WEEKEND. DROPPED TEMPS INTO THE MID 70S FOR NEXT SUNDAY AS HIGH
PRESSURE MOVES IN FROM THE NORTH.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
WARM FRONT OVER SOUTHERN OHIO...PLENTY OF IFR AND LOWER
CONDITIONS IN THE MOIST AIRMASS. ERI IS VFR AND MAY STAY BECAUSE
OF DOWNSLOPE UNTIL THEY GET SOME PRECIPITATION LATER TODAY. THE
MAIN WAVE IS NOW BRUSHING NORTHWEST OHIO AND WILL MOVE ALONG THE
LAKESHORE. ELSEWHERE STILL PLENTY OF IFR AND MVFR CEILINGS. SOME
IMPROVEMENT IN CONDITIONS MAY OCCUR THIS AFTERNOON AS WE WAIT FOR
ANOTHER WAVE TONIGHT TO BRING CONDITIONS BACK DOWN TO MAINLY IFR
AND LOWER. ON THE EDGE ABOUT SEVERE WEATHER THREAT...THE BEST
CHANCE SHOULD BE CENTRAL OHIO AND SOUTH.
OUTLOOK...THE FRONTAL BOUNDARY WILL CONTINUE TO CAUSE NON VFR
WEATHER THROUGH WEDNESDAY. A WARM AND MOIST SOUTHWEST FLOW WILL
DEVELOP FOR THE LATTER PART OF THE WEEK WITH A THREAT OF SHOWERS
AND THUNDERSTORMS AND NON VFR CONDITIONS AT TIMES.
&&
.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. AT THIS TIME ONLY
2 TO 4 FOOT WAVES FOR THE NEARSHORE WATERS AND THUS NO SMALL CRAFT
ADVISORY. THE WINDS WILL BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES
ALONG THE FRONT. AT THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE
CLOSE.
OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Aug 20, 4:13 AM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
513 AM EDT MON AUG 20 2007
OHZ003-006>014-017>023-027>033-036>038-047-089-210915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-
513 AM EDT MON AUG 20 2007
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE SOUTHWEST HALF OF NORTHERN OHIO ROUGHLY FROM A LINE FROM
NEAR FINDLAY TO MANSFIELD TO CANTON. THESE STORMS COULD PRODUCE
DAMAGING WINDS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>149-162>169-PAZ001>003-210915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
513 AM EDT MON AUG 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Seneca
- When
- August 20, 7:00 AM EST to August 21, 1:00 PM EST
- Where
- Seneca County, Bettsville to Tiffin
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 41.250, -83.230
Heavy rain fell across the area during the early morning hours of the 20th. Flash flooding conditions were reported during the morning hours as creeks quickly overflowed their banks and underpasses filled with three feet of water making those roads impassable. By the midday hours, flooding was reported in Bettsville and Old Fort with many roads closed including State Route 17 in Bettsville, and State Route 18 between Republic and Bellevue. During the afternoon hours, widespread flooding was reported with roads closed countywide, and evacuations were taking place in Bettsville. Flooding conditions continued through the overnight and morning hours of the 21st, but water began to recede across the area during the afternoon hours. However, runoff eventually brought the Sandusky River in Tiffin into flood. See the accompanying write up for additional information on the flooding of the Sandusky River.
Flood, Sandusky
- When
- August 20, 7:30 AM EST to August 22, 1:00 PM EST
- Where
- Sandusky County, Gibsonburg to Bellevue
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -83.330
Heavy rain fell across the area during the morning hours of the 20th. Rainfall reports indicate that between 2.0 and 4.0 inches of rain fell during the morning hours, and rainfall rates during this time approached 2.0 inches per hour in Gibsonburg. By late morning, an underpass was closed in Bellevue. The rain tapered off during the afternoon hours of the 20th, but runoff from the heavy rain continued. The heavy runoff quickly swamped streams and rivers across the area. As a result, water gradually backed up causing flooding conditions across the county. Many roads became flooded, and remained that way through the overnight hours into the 21st. The water slowly receded through the day on the 21st.
Flash Flood, Medina
- When
- August 20, 9:30 AM EST to 2:00 PM EST
- Where
- Medina County, Spencer to Wadsworth
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.100, -82.120
Heavy rain fell across the area during the morning hours of the 20th. Flash flooding quickly developed causing roads and highways to become flooded and closed. As many as thirty roads were closed throughout southern portions of the county. The hardest hit areas were Spencer and Westfield Townships. Granger Township, north of Wadsworth, was also hit hard with flash flooding with roads closed there. Rainfall reports from that morning include 3.87 inches of rain in Seville between 9 am and 10 am. In the City of Medina, between 4 am and 4 pm, 2.79 inches of rain fell.
Flash Flood, Stark
- When
- August 20, 9:43 AM EST to 2:30 PM EST
- Where
- Stark County, Hartville to Alliance
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 40.970, -81.330
Heavy rain fell across the area during the morning hours of the 20th. Flash flooding conditions quickly developed during the mid morning hours as many roads between Hartville and Alliance were closed. A spotter in Hartville reported 3.05 inches of rain between 9:30 am and 11:00 am, with 2.0 inches falling just between 9:30 am and 10:30 am.
Flash Flood, Wayne
- When
- August 20, 9:45 AM EST to 2:00 PM EST
- Where
- Wayne County, Rittman
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -81.780
Heavy rain fell across the area during the morning of the 20th and caused flash flooding across primarily northeast portions of the county. Some homes had water flowing into the basements, and a strip mall in the area was also flooded. Enough homes in the area were flooded out that a shelter was opened in Rittman for the flood victims. Rainfall amounts varied significantly across the northern half of Wayne County for this event. While the Wayne County Airport picked up only 0.86 inches between 4 pm Sunday and 4 pm Monday, rainfall reports just north of Rittman into southern Medina County indicate that between 2.0 and 4.0 inches of rain fell there during that same time period.
Flash Flood, Summit
- When
- August 20, 9:51 AM EST to 2:00 PM EST
- Where
- Summit County, Norton to Barberton
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 41.020, -81.620
Heavy rain fell across the area during the morning of the 20th causing flash flooding conditions. Areas most impacted were from Norton east to Barberton, and from Fairlawn south to Clinton. Reports indicated there were many roads closed throughout western portions of Summit County. In Fairlawn, trained spotters reported flood waters affecting several homes. In Norton, an elementary school was threatened by flash flooding. Teachers sand bagged doors to prevent water from getting into the school. Rainfall reports from that day indicate that between 1.5 and 4.0 inches of rain fell across the area. However, a few reports from the Portage Lakes area indicate that as much as 4.0 inches of rain fell across the area over the 24 hour period ending around 4pm on the 20th. Further investigation of rainfall reports shows that one reporting station in Portage Lakes measured 1.5 inches of rain between 9:30 am and 10:00 am that morning alone.
Flash Flood, Mahoning
- When
- August 20, 10:27 AM EST to 3:30 PM EST
- Where
- Mahoning County, Sebring
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 40.920, -81.020
Heavy rain fell across the area during the morning hours of the 20th. Flash flooding conditions quickly developed during the mid morning hours with basements flooding, and roads becoming flooding causing cars to become stranded. A commercial building was flooded because the water got so high in the street that passing vehicles created waves. These waves hit up against the front of the building and eventually water got inside the building. During the afternoon a vehicle rescue was performed on someone trapped in floodwaters. By the afternoon, a rainfall report from Beloit measured 2.81 inches of rain since 4:00 am. Since the afternoon of the 19th, a total of 3.09 inches of rain fell there.
Flood, Wood
- When
- August 20, 11:30 AM EST to August 21, 5:30 PM EST
- Where
- Wood County, Pemberville
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 41.400, -83.470
Heavy rain fell across the area during the morning hours of the 20th. Water was able to quickly drain into area streams and rivers, but by the midday hours, water began overwhelming creeks and streams. By the early afternoon hours, water was reported across roads in Pemberville. As the afternoon and evening progressed, reports were received of roads closed throughout the county. High water continued through the overnight across the county as reports from the morning of the 21st indicated that many roads were still flooded and closed. Water receded across the area through much of the day on the 21st.
Flood, Erie
- When
- August 20, 11:55 AM EST to August 21, 1:45 PM EST
- Where
- Erie County, 6 mi W of Kimball to Huron
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.320, -82.816
Heavy rain fell across the area during the morning hours of the 20th. Rainfall reports indicate that between 2.0 and 3.0 inches of rain fell that morning across the area. The heavy rain was able to quickly make its way to local streams and rivers, but those eventually filled up through the morning hours, and excess runoff began ponding in low lying locations and roads throughout the county. By midday of the 20th, roads northeast of Bellevue to Huron gradually flooded. Flooding continued through the overnight hours into the 21st. By the morning, water eventually flooded out the Franklin Flats area. Floodwaters receded throughout the county during the midday and afternoon hours of the 21st.
Flood, Erie
- When
- August 20, 1:40 PM EST to August 21, 10:45 AM EST
- Where
- Erie County, Milan
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.300, -82.620
Heavy rain that fell across the area during the morning hours of the 20th quickly filled streams and rivers across the area. At 9 am on the 20th, the Huron River at Milan was 7.74 feet. As the morning progressed, the river rose between two and three feet per hour until it rose above the flood stage of 18 feet during the afternoon. The river continued to rise through the evening hours, and crested at 22.7 feet at around 10:45 pm. Through the overnight hours into the 21st, the river gradually fell, but did not drop below flood stage until the late morning hours of the 21st.
Flood, Sandusky
- When
- August 20, 7:45 PM EST to August 24, 3:45 AM EST
- Where
- Sandusky County, Woodville
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.450, -83.380
Several rounds of heavy rain fell across the area beginning during the morning hours of the 20th. At 8:00 am on the 20th, the river stage at Woodville was 2.87 feet. The river quickly reacted to the heavy rain across the area and rose between 1 and 3 feet per hour during the afternoon of the 20th. The river exceeded flood stage of 9.0 feet during the evening hours of the 20th. The river remained in flood through the 21st, and crested at around 11.6 feet at around 11:00 pm on the 21st. Despite the rain tapering off in northwest portions of Sandusky County, another round of heavy rain moved through southern Wood and Hancock Counties during the overnight hours and into the morning of the 21st. This second round of heavy rain impacted the upstream runoff basins that drain into the Portage River. Additionally, another short period of heavy rain fell during the morning hours of the 22nd. The significant amount of runoff draining into the Portage River well upstream kept the river in flood for several days. It did not fall below flood stage until nearly three and a half days later, during the early morning hours of the 24th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 20, 20071 death · $2.9 million · 2.75 in hail · 58 events
- Tornado and Flash Flooding in Missouri, August 20, 20071 death · $22 million · EF0 · 13 events
- Flash Flooding and Flooding in Ohio, August 20 to 26, 2007$255 million · 19 events
- Rip Currents in Florida, August 20, 20071 death · 3 injured · 2 events
- Rip Current in North Carolina, August 20, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, August 20, 2007$6.8 million · 2.75 in hail · 21 events
- Flooding in Iowa, August 20 to 28, 2007$900,000 · 9 events
- Flash Flooding and Damaging Wind in Pennsylvania, August 20, 2007$760,000 · 50 kt wind · 11 events
- Tornadoes and Hail in Ohio, August 20, 2007$300,000 · EF1 · 6 events
- Flash Flooding and Hail in Iowa, August 20, 2007$303,000 · 1 in hail · 21 events
- Lightning Strike in Virginia, August 20, 2007$300,000 · 1 event
- Flash Flooding and Damaging Winds in Iowa, August 20, 2007$118,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57988, 57982, 57969, 57974, 57970, 57972, 57975, 57999, 57996, 57997, 57985.